We Are Men CBS

Eye embraces limited series trend with Bruckheimer's 'Hostage'

CBS has slotted four new comedies and two new limited-run dramas for the 2013-2014 season, expanding its Thursday slate to two hours of comedy while moving around some popular dramas.

CBS is switching drama ‘Person of Interest’ to Tuesdays at 10 p.m to make way for the Thursday sitcoms, replacing previous time slot residents ‘Vegas’ and ‘Golden Boy.’ Meantime ‘Hawaii Five-0′ moves from Mondays at 10 p.m. to Fridays at 9 p.m.

CBS Entertainment prexy Nina Tassler said developing comedy- especially comedy produced by CBS Corp.’s own studio- was a priority. The network was considering as many as 11 comedy pilots, she said. Many broadcasters have found new respect for the sitcom because the format sells well in the aftermarket and can often be a draw online, while costing signfiicantly less than a serialized drama.

CBS will launch the bulk of its new programming Mondays. Comedy ‘We Are Men’ will debut at 8:30 p.m.; the sitcom centers on for single guys living in a short-term rental apartment. ‘Mom,’ a comedy from producer Chuck Lorre that stars Anna Faris will start at 9:30 p.m. Popular ‘Mike & Molly’ will be reserved for mid season, said Tassler, with a full order on tap.

CBS will launch the 13-episode drama ‘Hostage’ at 10 p.m. Mondays. The drama stars Toni Collete as a surgeon whose family is kidnapped by a rogue F.B.I. agent. Tassler said the series could be renewed for future seasons with the same principals if it was deemed successful. When that series ends in January, CBS will stock the time period with ‘Intelligence,’ which stars Josh Holloway as a high-tech intelligence operative with a microchip lodged in his brain.

Two other new comedies will launch on Thursdays. ‘The Millers’ will launch at 8:30 p.m. The sitcom stars Will Arnett, whose plans to enjoy a second round of the single life are derailed by his dysfunctional parents. Comic actor Robin Williams will lead ‘The Crazy Ones’ at 9 p.m. The sitcom focuses on Williams as the head of a large ad agency, and the no-nonsense daughter – played by Sarah Michelle Gellar – who must work with him.

CBS said it had prepared one comedy and one drama for mid season. ‘Friends With Better Lives’ is about six friends at different stages of romantic life while ‘Reckless’ is a legal drama.

CBS TELEVISION NETWORK
2013-2014 PRIME TIME SCHEDULE
(N=New, NT=New Time, all times ET/PT)

MONDAY
8:00-8:30 PM HOW I MET YOUR MOTHER
8:30-9:00 PM WE ARE MEN (N)
9:00-9:30 PM 2 BROKE GIRLS
9:30-10:00 PM MOM (N)
10:00-11:00 PM HOSTAGES (N)
INTELLIGENCE (Mid-Season) (N)

TUESDAY
8:00-9:00 PM NCIS
9:00-10:00 PM NCIS: LOS ANGELES
10:00-11:00 PM PERSON OF INTEREST (NT)

WEDNESDAY
8:00-9:00 PM SURVIVOR
9:00-10:00 PM CRIMINAL MINDS
10:00-11:00 PM CSI: CRIME SCENE INVESTIGATION

THURSDAY
8:00-8:30 PM THE BIG BANG THEORY
8:30-9:00 PM THE MILLERS (N)
9:00-9:30 PM THE CRAZY ONES (N)
9:30-10:00 PM TWO AND A HALF MEN (NT)
10:00-11:00 PM ELEMENTARY

FRIDAY
8:00-9:00 PM UNDERCOVER BOSS
9:00-10:00 PM HAWAII FIVE-0 (NT)
10:00-11:00 PM BLUE BLOODS

SATURDAY
8:00-8:30 PM COMEDYTIME SATURDAY (N)
8:30-9:00 PM COMEDYTIME SATURDAY (N)
9:00-10:00 PM CRIMETIME SATURDAY
10:00-11:00 PM 48 HOURS

SUNDAY
7:00-8:00 PM 60 MINUTES
8:00-9:00 PM THE AMAZING RACE
9:00-10:00 PM THE GOOD WIFE
10:00-11:00 PM THE MENTALIST

Filed Under:

Want Entertainment News First? Sign up for Variety Alerts and Newsletters!
Post A Comment 3